MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 750170
Medical Device Problem Codes Fitting Problem (2183); Defective Component (2292); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that the speaking valve was unable to connect to a smiths medical portex® bivona® aire-cuf® tracheostomy tube.It was noted that the 15mm connector is out of specification.There were no reported adverse effects.
 
Additional Manufacturer Narrative
One 7.0mm id portex bivona aire tracheostomy tube was returned for analysis.Upon visual examination an oval deformation was noted at the connector openings; confirming complaint.The connector on the returned device was inspected and determined not to match the manufacturing specification for od and taper.A 100% iso taper inspection was implemented immediately prior to packaging the product in january 2016.No internal failures were identified since implementing the 100% iso taper inspection.Based on the evidence, the root cause is unknown.

Brand Name
PORTEX® BIVONA® MID-RANGE AIRE-CUF® ADULT TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7805216
Report Number3012307300-2018-03322
Device Sequence Number1468990
Product Code JOH
UDI-Device Identifier15021312006414
UDI-Public15021312006414
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/28/2020
Device Catalogue Number750170
Device Lot Number3043467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date08/22/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1